Advanced search
Start date
Betweenand

Ernesto Julián Goldberg Birgin

CV Lattes GoogleMyCitations ResearcherID ORCID


Universidade de São Paulo (USP). Instituto de Matemática e Estatística (IME)  (Institutional affiliation for the last research proposal)
Birthplace: Argentina

graduation at Analista Universitario de Computación from Universidad de Buenos Aires (1994), graduation at Licenciatura En Ciencias de La Computación from Universidad de Buenos Aires (1995) and doctorate at Mathematics from Universidade Estadual de Campinas (1998). He is currently full professor at Universidade de São Paulo. Has experience in Computer Science, acting on the following subjects: thin films, spectral gradient method, optical constants, optimization and bound constrained problems. (Source: Lattes Curriculum)

News published in Agência FAPESP Newsletter about the researcher
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)
Research grants
Scholarships in Brazil
FAPESP support in numbers * Updated December 04, 2021
Total / Available in English
3 / 3   Ongoing research grants
10 / 7   Completed research grants
1 / 1   Ongoing scholarships in Brazil
14 / 6   Completed scholarships in Brazil
1 / 0   Completed scholarships abroad
29 / 17   All research grants and scholarships

Associated processes
Most frequent collaborators in research granted by FAPESP
Contact researcher

Use this Research Supported by FAPESP (BV/FAPESP) channel only to send messages referring to FAPESP-funded scientific projects.


 

 

 

 

Keywords used by the researcher
Scientific publications resulting from Research Grants and Scholarships under the grantee's responsibility (33)

(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)

Publications25
Citations499
Cit./Article20.0
Data from Web of Science

BIRGIN, E. G.; GARDENGHI, J. L.; MARTINEZ, J. M.; SANTOS, S. A.; TOINT, PH. L.. Worst-case evaluation complexity for unconstrained nonlinear optimization using high-order regularized models. MATHEMATICAL PROGRAMMING, v. 163, n. 1-2, p. 359-368, . Web of Science Citations: 23. (10/10133-0, 13/05475-7, 13/03447-6, 13/23494-9, 13/07375-0)

BIRGIN, E. G.; LOBATO, R. D.; MARTINEZ, J. M.. Packing ellipsoids by nonlinear optimization. Journal of Global Optimization, v. 65, n. 4, p. 709-743, . Web of Science Citations: 7. (10/10133-0, 13/05475-7, 12/23916-8, 13/03447-6, 13/07375-0)

MARTIN, MATEUS; BIRGIN, ERNESTO G.; LOBATO, RAFAEL D.; MORABITO, REINALDO; MUNARI, PEDRO. Models for the two-dimensional rectangular single large placement problem with guillotine cuts and constrained pattern. International Transactions in Operational Research, v. 27, n. 2, . Web of Science Citations: 2. (13/07375-0, 16/08039-1, 16/01860-1, 12/23916-8)

BIRGIN, E. G.; BUENO, L. F.; KREJIC, N.; MARTINEZ, J. M.. Low order-value approach for solving VaR-constrained optimization problems. Journal of Global Optimization, v. 51, n. 4, p. 715-742, . Web of Science Citations: 9. (09/10241-0, 06/53768-0, 07/06663-0)

BIRGIN, E. G.; GARDENGHI, J. L.; MARTINEZ, J. M.; SANTOS, S. A.; TOINT, PH. L.. EVALUATION COMPLEXITY FOR NONLINEAR CONSTRAINED OPTIMIZATION USING UNSCALED KKT CONDITIONS AND HIGH-ORDER MODELS. SIAM JOURNAL ON OPTIMIZATION, v. 26, n. 2, p. 951-967, . Web of Science Citations: 7. (10/10133-0, 13/05475-7, 13/03447-6, 13/23494-9, 13/07375-0)

BUENO, L. F.; FRIEDLANDER, A.; MARTINEZ, J. M.; SOBRAL, F. N. C.. INEXACT RESTORATION METHOD FOR DERIVATIVE-FREE OPTIMIZATION WITH SMOOTH CONSTRAINTS. SIAM JOURNAL ON OPTIMIZATION, v. 23, n. 2, p. 1189-1213, . Web of Science Citations: 19. (08/00468-4, 06/53768-0, 07/06663-0)

ANDRETTA, M.; BIRGIN, E. G.. Deterministic and stochastic global optimization techniques for planar covering with ellipses problems. European Journal of Operational Research, v. 224, n. 1, p. 23-40, . Web of Science Citations: 0. (10/18980-3, 10/10133-0, 06/53768-0, 09/10241-0)

BIRGIN, ERNESTO G.; GENTIL, JAN M.. Evaluating bound-constrained minimization software. COMPUTATIONAL OPTIMIZATION AND APPLICATIONS, v. 53, n. 2, SI, p. 347-373, . Web of Science Citations: 14. (06/03496-3, 06/53768-0, 09/10241-0)

BIRGIN, ERNESTO G.; MARTINEZ, J. M.. Augmented Lagrangian method with nonmonotone penalty parameters for constrained optimization. COMPUTATIONAL OPTIMIZATION AND APPLICATIONS, v. 51, n. 3, p. 941-965, . Web of Science Citations: 33. (06/03496-3, 06/53768-0, 09/10241-0)

ANDREANI, R.; BIRGIN, E. G.; MARTINEZ, J. M.; SCHUVERDT, M. L.. ON AUGMENTED LAGRANGIAN METHODS WITH GENERAL LOWER-LEVEL CONSTRAINTS. SIAM JOURNAL ON OPTIMIZATION, v. 18, n. 4, p. 1286-1309, . Web of Science Citations: 166. (01/04597-4)

ANDREANI, R.; BIRGIN, E. G.; MARTINEZ, J. M.; SCHUVERDT, M. L.. ON AUGMENTED LAGRANGIAN METHODS WITH GENERAL LOWER-LEVEL CONSTRAINTS. SIAM JOURNAL ON OPTIMIZATION, v. 18, n. 4, p. 1286-1309, . Web of Science Citations: 166. (01/04597-4)

BIRGIN‚ E.G.; CHAMBOULEYRON‚ I.E.; MARTINEZ‚ J.M.; VENTURA‚ S.D.. Estimation of optical parameters of very thin films. APPLIED NUMERICAL MATHEMATICS, v. 47, n. 2, p. 109-119, . (01/04597-4)

BIRGIN‚ EG; SOBRAL‚ FNC. Minimizing the object dimensions in circle and sphere packing problems. Computers & Operations Research, v. 35, n. 7, p. 2357-2375, . (01/04597-4)

ANDRETTA, M.; BIRGIN, E. G.. Deterministic and stochastic global optimization techniques for planar covering with ellipses problems. European Journal of Operational Research, v. 224, n. 1, p. 23-40, . Web of Science Citations: 0. (10/18980-3, 10/10133-0, 06/53768-0, 09/10241-0)

BIRGIN, ERNESTO G.; GENTIL, JAN M.. Evaluating bound-constrained minimization software. COMPUTATIONAL OPTIMIZATION AND APPLICATIONS, v. 53, n. 2, SI, p. 347-373, . Web of Science Citations: 14. (09/10241-0, 06/03496-3, 06/53768-0)

BIRGIN, ERNESTO G.; LOBATO, RAFAEL D.. Orthogonal packing of identical rectangles within isotropic convex regions. COMPUTERS & INDUSTRIAL ENGINEERING, v. 59, n. 4, p. 595-602, . Web of Science Citations: 16. (06/53768-0)

BIRGIN, E. G.; MARTINEZ, J. M.; PRUDENTE, L. F.. Augmented Lagrangians with possible infeasibility and finite termination for global nonlinear programming. Journal of Global Optimization, v. 58, n. 2, p. 207-242, . Web of Science Citations: 9. (10/10133-0, 06/53768-0, 09/10241-0)

BIRGIN, ERNESTO G.; GENTIL, JAN M.. New and improved results for packing identical unitary radius circles within triangles, rectangles and strips. Computers & Operations Research, v. 37, n. 7, p. 1318-1327, . Web of Science Citations: 36. (06/53768-0)

BIRGIN, E. G.; LOBATO, R. D.; MORABITO, R.. An effective recursive partitioning approach for the packing of identical rectangles in a rectangle. Journal of the Operational Research Society, v. 61, n. 2, p. 306-320, . Web of Science Citations: 27. (06/03496-3, 06/53768-0)

ANDRADE, RICARDO; BIRGIN, ERNESTO G.; CHAMBOULEYRON, IVAN; MARTINEZ, JOSE MARIO; VENTURA, SERGIO D.. Estimation of the thickness and the optical parameters of several stacked thin films using optimization. APPLIED OPTICS, v. 47, n. 28, p. 5208-5220, . Web of Science Citations: 13. (06/53768-0)

BIRGIN, ERNESTO G.; BUSTAMANTE, LUIS HENRIQUE; CALLISAYA, HECTOR FLORES; MARTINEZ, JOSE MARIO. Packing circles within ellipses. International Transactions in Operational Research, v. 20, n. 3, p. 365-389, . Web of Science Citations: 7. (10/10133-0, 06/53768-0, 09/10241-0)

ANDRADE, R.; BIRGIN, E. G.. Symmetry-breaking constraints for packing identical rectangles within polyhedra. Optimization Letters, v. 7, n. 2, p. 375-405, . Web of Science Citations: 4. (10/10133-0, 06/03496-3, 06/53768-0, 09/10241-0)

ANDREANI‚ R.; BIRGIN‚ EG; MARTÍNEZ‚ JM; SCHUVERDT‚ ML. Augmented Lagrangian methods under the constant positive linear dependence constraint qualification. MATHEMATICAL PROGRAMMING, v. 111, n. 1, p. 5-32, . (01/04597-4)

BIRGIN, E. G.; FLOUDAS, C. A.; MARTINEZ, J. M.. Global minimization using an Augmented Lagrangian method with variable lower-level constraints. MATHEMATICAL PROGRAMMING, v. 125, n. 1, p. 139-162, . Web of Science Citations: 74. (06/53768-0)

BIRGIN, ERNESTO G.; RONCONI, DEBORA P.. Heuristic methods for the single machine scheduling problem with different ready times and a common due date. ENGINEERING OPTIMIZATION, v. 44, n. 10, p. 1197-1208, . Web of Science Citations: 7. (10/10133-0, 06/03496-3, 06/53768-0, 09/10241-0)

BIRGIN, E. G.; MARTÍNEZ, J. M.; RONCONI, D. P.. Optimizing the packing of cylinders into a rectangular container: a nonlinear approach. European Journal of Operational Research, v. 160, n. 1, p. 19-33, . (01/04597-4, 01/02972-2)

BIRGIN‚ E.G.; KREJI{\’C}‚ N.; MARTÍNEZ‚ J.M.. Globally convergent inexact quasi-Newton methods for solving nonlinear systems. NUMERICAL ALGORITHMS, v. 32, n. 2, p. 249-260, . (01/04597-4, 99/03102-0)

BIRGIN‚ EG; MARTÍNEZ‚ JM; NISHIHARA‚ FH; RONCONI‚ DP. Orthogonal packing of rectangular items within arbitrary convex regions by nonlinear optimization. Computers & Operations Research, v. 33, n. 12, p. 3535-3548, . (01/04597-4, 01/02972-2)

ANDRETTA‚ M.; BIRGIN‚ E.G.; MARTÍNEZ‚ J.M.. Practical active-set Euclidian trust-region method with spectral projected gradients for bound-constrained minimization. OPTIMIZATION, v. 54, n. 3, p. 305-325, . (01/04597-4)

BIRGIN, E. G.; LOBATO, R. D.. A matheuristic approach with nonlinear subproblems for large-scale packing of ellipsoids. European Journal of Operational Research, v. 272, n. 2, p. 447-464, . Web of Science Citations: 1. (15/18053-9, 16/01860-1, 13/05475-7, 12/23916-8, 13/03447-6, 17/05198-4, 13/07375-0)

BIRGIN, E. G.; LOBATO, R. D.; MORABITO, R.. An effective recursive partitioning approach for the packing of identical rectangles in a rectangle. Journal of the Operational Research Society, v. 61, n. 2, p. 306-320, . Web of Science Citations: 27. (06/03496-3, 06/53768-0)

BIRGIN, E. G.; MARTINEZ, J. M.; PRUDENTE, L. F.. Augmented Lagrangians with possible infeasibility and finite termination for global nonlinear programming. Journal of Global Optimization, v. 58, n. 2, p. 207-242, . Web of Science Citations: 9. (09/10241-0, 10/10133-0, 06/53768-0)

Academic Publications

(References retrieved automatically from State of São Paulo Research Institutions)

SOBRAL, Francisco Nogueira Calmon. Programação em dois níveis: reformulação utilizando as condições KKT. Dissertação (Mestrado) -  Instituto de Matemática e Estatística.  Universidade de São Paulo (USP).  São Paulo.  (05/57824-9

GENTIL, Jan Marcel Paiva. Estudo e implementação de um método de restrições ativas para problemas de otimização em caixas. Dissertação (Mestrado) -  Instituto de Matemática e Estatística.  Universidade de São Paulo (USP).  São Paulo.  (07/56645-9

GARDENGHI, John Lenon Cardoso. Um método de pontos interiores primal-dual viável para minimização com restrições lineares de grande porte. Dissertação (Mestrado) -  Instituto de Matemática e Estatística.  Universidade de São Paulo (USP).  São Paulo.  (12/05725-0

BIRGIN, Ernesto Julián Goldberg. Diferenciação computacional e aplicações. Tese (Doutorado) -  Instituto de Matemática Estatística e Computação Científica.  Universidade Estadual de Campinas.  (95/02452-6

GARDENGHI, John Lenon Cardoso. Complexidade em programação não linear. Tese (Doutorado) -  Instituto de Matemática e Estatística.  Universidade de São Paulo (USP).  São Paulo.  (13/23494-9

LOBATO, Rafael Durbano. Empacotamento de elipsoides. Tese (Doutorado) -  Instituto de Matemática e Estatística.  Universidade de São Paulo (USP).  São Paulo.  (12/23916-8

LOBATO, Rafael Durbano. Algoritmos para problemas de programação não-linear com variáveis inteiras e contínuas.. Dissertação (Mestrado) -  Instituto de Matemática e Estatística.  Universidade de São Paulo (USP).  São Paulo.  (06/58313-0

Please report errors in researcher information by writing to: cdi@fapesp.br.
X

Report errors in this page


Error details: